[Home ] [Archive]    
:: Main :: About :: Current Issue :: Archive :: Search :: Submit :: Contact ::
:: Volume 8, Number 24 (Spring 2014) ::
IJT 2014, 8(24): 1034-1036 Back to browse issues page
The Report of Suicide by Ingestion of Lidocaine Topical Spray
Hossein Hassanian-Moghaddam, Kambiz Soltaninejad, Ahmad Ghoochani, Vahid-Reza Mohebpour, Shahin Shadnia *
Department of Clinical Toxicology, Loghman Hakim Hospital Poison Center, Shahid Beheshti University of Medical Sciences, Tehran, Iran. , shdanitrc@sbmu.ac.ir
Abstract:   (6221 Views)
Background: Lidocaine is a local anesthetic and antiarrhythmic agent. There are reports on accidental and intentional cases of poisoning following injection of lidocaine while rare are the fatal cases realized after oral ingestion of lidocaine. Suicidal poisoning with lidocaine pharmaceutical formulations is rare since no pharmaceutical dosage forms for oral use are available except gels and sprays used as local anesthetics in dentistry.
Cases: Three cases of suicidal poisoning by ingestion of the content of lidocaine topical spray are reported in the present study. The cases developed episodes of seizure requiring diazepam and other therapeutic modalities upon admission. Eventually, one of the cases expired.
  Conclusion: To the best of our knowledge, this study is the first reported case of suicidal poisoning after ingestion of this formulation which highlights the fact that lidocaine topical spray formulation may be used for committing suicide. Ingestion of lidocaine present in topical spray can induce varying levels of toxicity that can even be fatal.
Keywords: Ingestion, Lidocaine, Poisoning, Suicide, Topical Spray.
Full-Text [PDF 101 kb]   (1672 Downloads)    
Type of Study: Research | Subject: Special
Send email to the article author

Add your comments about this article
Your username or email:

Write the security code in the box >



XML   Persian Abstract   Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Hassanian-Moghaddam H, Soltaninejad K, Ghoochani A, Mohebpour V, Shadnia S. The Report of Suicide by Ingestion of Lidocaine Topical Spray. IJT. 2014; 8 (24) :1034-1036
URL: http://ijt.arakmu.ac.ir/article-1-310-en.html
Volume 8, Number 24 (Spring 2014) Back to browse issues page
مجله سم شناسی و مسمومیتهای ایران Iranian Journal of Toxicology
Persian site map - English site map - Created in 0.046 seconds with 794 queries by yektaweb 3461